Alert archive / Alabama / River Flood Warnings in 2022

River Flood Warning 13, NWS Birmingham, AL

February 22, 2022Greene County, Marengo County, Sumter County, Alabama

NWS Birmingham, AL issued this river flood warning at Feb 22, 2022, 8:47 AM CST for Greene County, Marengo County, Sumter County, Alabama. It took effect at Feb 24, 2022, 7:37 PM CST. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Feb 22, 2022, 8:47 AM CST (14:47 UTC)
In effect from
Feb 24, 2022, 7:37 PM CST
Expired
Feb 27, 2022, 8:48 AM CST
In force
61 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1). The gauge peaked at 102.75 ft at Feb 26, 2022, 1:00 AM CST.

actionminormoderate9010011002/2202/2302/2402/2502/2602/2702/28
Action stage
101 ft
Minor stage
101 ft
Moderate stage
110 ft
Major stage
118 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

867 
WGUS44 KBMX 221447
FLWBMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
847 AM CST Tue Feb 22 2022

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

.Heavy rainfall on Monday and additional heavy rainfall through 
tonight over the Tombigbee River basin will result in water rises 
and a flood warning is now in effect for the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by this evening, or sooner if 
conditions warrant.

&&


ALC063-091-119-230300-
/O.NEW.KBMX.FL.W.0013.220225T0730Z-220227T0130Z/
/GNSA1.1.ER.220225T0730Z.220226T0000Z.220226T1330Z.NO/
847 AM CST Tue Feb 22 2022

...FLOOD WARNING IN EFFECT FROM LATE THURSDAY NIGHT TO SATURDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...From late Thursday night to Saturday evening.

* ADDITIONAL DETAILS...
  - At 8:30 AM CST Tuesday the stage was 89.7 feet.
  - Forecast...The river is expected to rise above flood stage
    early Friday morning to a crest of 101.5 feet Friday evening.
    It will then fall below flood stage Saturday morning.
  - Flood stage is 101.0 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$
10 follow-up statements
125 
WGUS84 KBMX 230101 RRA
FLSBMX

Flood Statement
National Weather Service Birmingham AL
701 PM CST Tue Feb 22 2022

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

.Flooding continues on the Tombigbee River and a flood warning 
remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by Wednesday morning, or sooner if 
conditions warrant.

&&


ALC063-091-119-231315-
/O.EXT.KBMX.FL.W.0013.220225T1200Z-220226T0600Z/
/GNSA1.1.ER.220225T1200Z.220225T1200Z.220225T1800Z.NO/
701 PM CST Tue Feb 22 2022

...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO EARLY SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...From Friday morning to early Saturday morning.

* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and 
  wooded lands in the area occurs.

* ADDITIONAL DETAILS...
  - At 6:45 PM CST Tuesday the stage was 92.8 feet.
  - Forecast...The river is expected to rise above flood stage
    Friday morning to a crest of 101.0 feet Friday morning. It
    will then fall below flood stage early Friday afternoon.
  - Flood stage is 101.0 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$

25/Owen
770 
WGUS84 KBMX 231444
FLSBMX

Flood Statement
National Weather Service Birmingham AL
844 AM CST Wed Feb 23 2022

...The Flood Warning is extended for the following rivers in 
Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

.Flooding continues on the Tombigbee River and a flood warning 
remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by this evening, or sooner if 
conditions warrant.

&&


ALC063-091-119-240245-
/O.EXT.KBMX.FL.W.0013.220225T1536Z-220228T0936Z/
/GNSA1.1.ER.220225T1536Z.220226T1800Z.220227T2136Z.NO/
844 AM CST Wed Feb 23 2022

...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO EARLY MONDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...From Friday morning to early Monday morning.

* ADDITIONAL DETAILS...
  - At 8:30 AM CST Wednesday the stage was 93.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late Friday morning to a crest of 102.1 feet early Saturday
    afternoon. It will then fall below flood stage Sunday
    afternoon.
  - Flood stage is 101.0 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$
870 
WGUS84 KBMX 240216
FLSBMX

Flood Statement
National Weather Service Birmingham AL
816 PM CST Wed Feb 23 2022

...The Flood Warning is extended for the following rivers in 
Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

.Flooding continues on the Tombigbee River and a flood warning 
remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by Thursday morning, or sooner if 
conditions warrant.

&&


ALC063-091-119-241430-
/O.EXT.KBMX.FL.W.0013.220225T0925Z-220228T1434Z/
/GNSA1.1.ER.220225T0925Z.220226T1200Z.220228T0234Z.NO/
816 PM CST Wed Feb 23 2022

...FLOOD WARNING NOW IN EFFECT FROM LATE THURSDAY NIGHT TO MONDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...From late Thursday night to Monday morning.

* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and 
  wooded lands in the area occurs.

* ADDITIONAL DETAILS...
  - At 8:00 PM CST Wednesday the stage was 95.1 feet.
  - Forecast...The river is expected to rise above flood stage
    early Friday morning to a crest of 103.1 feet Saturday
    morning. It will then fall below flood stage Sunday evening.
  - Flood stage is 101.0 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$

25/Owen
241 
WGUS84 KBMX 241422
FLSBMX

Flood Statement
National Weather Service Birmingham AL
822 AM CST Thu Feb 24 2022

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

.Flooding continues on the Tombigbee River and a flood warning 
remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by this evening, or sooner if 
conditions warrant.

&&


ALC063-091-119-250230-
/O.CON.KBMX.FL.W.0013.220225T0925Z-220228T1434Z/
/GNSA1.1.ER.220225T0032Z.220226T1800Z.220228T1800Z.NO/
822 AM CST Thu Feb 24 2022

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO MONDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...From late tonight to Monday morning.

* IMPACTS...At 101 feet, Flooding of low lying agricultural and 
  wooded lands in the area occurs.

* ADDITIONAL DETAILS...
  - At 8:00 AM CST Thursday the stage was 98.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 105.4 feet early Saturday
    afternoon. It will then fall below flood stage early Monday
    afternoon.
  - Flood stage is 101 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$

56
259 
WGUS84 KBMX 250111
FLSBMX

Flood Statement
National Weather Service Birmingham AL
711 PM CST Thu Feb 24 2022

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

.Flooding continues on the Tombigbee River and a flood warning 
remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by Friday morning, or sooner if 
conditions warrant.

&&


ALC063-091-119-251315-
/O.EXT.KBMX.FL.W.0013.220225T0137Z-220228T1200Z/
/GNSA1.1.ER.220225T0137Z.220226T0600Z.220228T0000Z.NO/
711 PM CST Thu Feb 24 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...Until Monday morning.

* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and 
  wooded lands in the area occurs.

* ADDITIONAL DETAILS...
  - At 6:45 PM CST Thursday the stage was 100.8 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 103.9 feet early Saturday morning.
    It will then fall below flood stage Sunday evening.
  - Flood stage is 101.0 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$

25/Owen
528 
WGUS84 KBMX 251414
FLSBMX

Flood Statement
National Weather Service Birmingham AL
814 AM CST Fri Feb 25 2022

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

.Flooding continues on the Tombigbee River and a flood warning 
remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by this evening, or sooner if 
conditions warrant.

&&


ALC063-091-119-260215-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-220228T0400Z/
/GNSA1.1.ER.220225T0222Z.220226T0600Z.220227T1600Z.NO/
814 AM CST Fri Feb 25 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...Until late Sunday evening.

* ADDITIONAL DETAILS...
  - At 8:00 AM CST Friday the stage was 102.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM CST Friday was 102.2 feet.
  - Forecast...The river is expected to rise to a crest of 103.2
    feet just after midnight tonight. It will then fall below
    flood stage late Sunday morning.
  - Flood stage is 101.0 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$
380 
WGUS84 KBMX 260207
FLSBMX

Flood Statement
National Weather Service Birmingham AL
807 PM CST Fri Feb 25 2022

...The Flood Warning is extended for the following rivers in 
Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

.Flooding continues on the Tombigbee River and a flood warning 
remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by Saturday morning, or sooner if 
conditions warrant.

&&


ALC063-091-119-261415-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-220228T0600Z/
/GNSA1.1.ER.220225T0222Z.220226T1200Z.220227T1800Z.NO/
807 PM CST Fri Feb 25 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...Until early Monday morning.

* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and 
  wooded lands in the area occurs.

* ADDITIONAL DETAILS...
  - At 7:45 PM CST Friday the stage was 102.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM CST Friday was 102.7 feet.
  - Forecast...The river is expected to rise to a crest of 103.0
    feet tomorrow morning. It will then fall below flood stage
    early Sunday afternoon.
  - Flood stage is 101.0 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$

25/Owen
372 
WGUS84 KBMX 261425
FLSBMX

Flood Statement
National Weather Service Birmingham AL
825 AM CST Sat Feb 26 2022

...The Flood Warning is extended for the following rivers in 
Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

  Tombigbee River At Demopolis Lock and Dam affecting Greene, 
  Marengo, Sumter and Hale Counties.

  Tombigbee River At Bevill Lock and Dam affecting Greene, Pickens 
  and Sumter Counties.

.Flooding continues on the Tombigbee River and a flood warning 
remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by this evening, or sooner if 
conditions warrant.

&&


ALC063-091-119-270230-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-220228T0824Z/
/GNSA1.1.ER.220225T0222Z.220226T1000Z.220227T2024Z.NO/
825 AM CST Sat Feb 26 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...Until early Monday morning.

* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and 
  wooded lands in the area occurs.

* ADDITIONAL DETAILS...
  - At 8:15 AM CST Saturday the stage was 102.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 AM CST Saturday was 102.8 feet.
  - Forecast...The river is expected to fall below flood stage
    early tomorrow afternoon and continue falling to 90.6 feet
    Thursday morning.
  - Flood stage is 101.0 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$

ALC063-065-091-119-270230-
/O.EXT.KBMX.FL.W.0012.000000T0000Z-220303T0800Z/
/DLDA1.1.ER.220225T1825Z.220227T1800Z.220302T2000Z.NO/
825 AM CST Sat Feb 26 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tombigbee River At Demopolis Lock and Dam.

* WHEN...Until early Thursday morning.

* IMPACTS...At 68.0 feet, Flooding of lowlands in the area occurs 
  and cattle should be moved to higher ground.

* ADDITIONAL DETAILS...
  - At 7:15 AM CST Saturday the stage was 70.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 AM CST Saturday was 70.2 feet.
  - Forecast...The river is expected to rise to a crest of 71.8
    feet early tomorrow afternoon. It will then fall below flood
    stage early Wednesday afternoon.
  - Flood stage is 68.0 feet.


&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
      3241 8809 3253 8790


$$

ALC063-107-119-270230-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-220228T2136Z/
/AVLA1.1.ER.220223T1817Z.220224T2200Z.220228T0936Z.NO/
825 AM CST Sat Feb 26 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tombigbee River At Bevill Lock and Dam.

* WHEN...Until Monday afternoon.

* IMPACTS...At 122.0 feet, Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

* ADDITIONAL DETAILS...
  - At 7:00 AM CST Saturday the stage was 126.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:00 AM CST Saturday was 127.1 feet.
  - Forecast...The river is expected to fall below flood stage
    early Monday morning and continue falling to 115.5 feet
    Thursday morning.
  - Flood stage is 122.0 feet.


&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
      3301 8825 3320 8832


$$
631 
WGUS84 KBMX 270159
FLSBMX

Flood Statement
National Weather Service Birmingham AL
759 PM CST Sat Feb 26 2022

...The Flood Warning is extended for the following rivers in 
Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

  Tombigbee River At Bevill Lock and Dam affecting Greene, Pickens 
  and Sumter Counties.

...The Flood Warning continues for the following rivers in Alabama...

  Tombigbee River At Demopolis Lock and Dam affecting Greene, 
  Marengo, Sumter and Hale Counties.

.Flooding continues on the Tombigbee River and flood warnings 
remains in effect. The river has crested at Bevill Lock and Dam and 
Gainesville Lock and Dam, and is approaching crest at Demopolis Lock 
and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by Sunday morning, or sooner if 
conditions warrant.

&&


ALC063-091-119-271400-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-220228T1030Z/
/GNSA1.1.ER.220225T0222Z.220226T1000Z.220227T2230Z.NO/
759 PM CST Sat Feb 26 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tombigbee River At Gainesville Lock and Dam.

* WHEN...Until early Monday morning.

* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and 
  wooded lands in the area occurs.

* ADDITIONAL DETAILS...
  - At 7:45 PM CST Saturday the stage was 101.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM CST Saturday was 102.8 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow afternoon.
  - Flood stage is 101.0 feet.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$

ALC063-065-091-119-271400-
/O.EXT.KBMX.FL.W.0012.000000T0000Z-220303T0700Z/
/DLDA1.1.ER.220225T1825Z.220227T1800Z.220302T1900Z.NO/
759 PM CST Sat Feb 26 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tombigbee River At Demopolis Lock and Dam.

* WHEN...Until early Thursday morning.

* IMPACTS...At 68.0 feet, Flooding of lowlands in the area occurs 
  and cattle should be moved to higher ground.

* ADDITIONAL DETAILS...
  - At 7:15 PM CST Saturday the stage was 71.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 PM CST Saturday was 71.0 feet.
  - Forecast...The river is expected to rise to a crest of 71.6
    feet early tomorrow afternoon. It will then fall below flood
    stage early Wednesday afternoon.
  - Flood stage is 68.0 feet.


&&

LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
      3241 8809 3253 8790


$$

ALC063-107-119-271400-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-220301T1700Z/
/AVLA1.1.ER.220223T1817Z.220224T2200Z.220301T0500Z.NO/
759 PM CST Sat Feb 26 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tombigbee River At Bevill Lock and Dam.

* WHEN...Until late Tuesday morning.

* IMPACTS...At 122.0 feet, Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

* ADDITIONAL DETAILS...
  - At 6:00 PM CST Saturday the stage was 124.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:00 PM CST Saturday was 126.4 feet.
  - Forecast...The river is expected to fall below flood stage
    late Monday evening and continue falling to 115.9 feet
    Thursday evening.
  - Flood stage is 122.0 feet.


&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
      3301 8825 3320 8832


$$

32/Davis
746 
WGUS84 KBMX 271448
FLSBMX

Flood Statement
National Weather Service Birmingham AL
848 AM CST Sun Feb 27 2022

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Tombigbee River At Gainesville Lock and Dam affecting Greene, 
  Sumter and Marengo Counties.

.The Tombigbee River has fallen below flood stage at Gainesville, so 
the flood warning has been cancelled there.

ALC063-091-119-271600-
/O.CAN.KBMX.FL.W.0013.000000T0000Z-220227T1448Z/
/GNSA1.1.ER.220225T0222Z.220226T1000Z.220227T0845Z.NO/
848 AM CST Sun Feb 27 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Tombigbee River At Gainesville Lock and Dam.

* ADDITIONAL DETAILS...
  - At 8:30 AM CST Sunday the stage was 100.3 feet.
  - Forecast...The river is expected to fall to 90.7 feet Friday
    morning.


&&

LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
      3257 8809 3285 8822


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:33 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 22, 4:33 AM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
433 AM CST Tue Feb 22 2022

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
/Updated at 0340 AM CST Tue Feb 22 2022/

Today through Wednesday.

We'll start out with an abundance of low clouds and patches of fog
in association with an ill-defined warm front. The front will wash
out and be whisked away by increasing south to southwesterly low-
level flow later this morning. The airmass moving in across the
region is very warm for late February and associated with a strong
subtropical ridge over the Gulf of Mexico. A low-amplitude shortwave
trough will support a mid-latitude cyclone moving from the Mid-
Mississippi Valley to the Great Lakes. A moderately strong low-level
jet axis will extend southwestward from the Ohio Valley to
Mississippi and Alabama this afternoon and evening. The strong
subtropical ridge and presence of slight anticyclonic curvature in the
mid-levels will be supportive of a warm nose and capping around 600
mb this afternoon. This will limit vertical growth of any shower
activity across our western half through the afternoon. Despite
neutral height tendencies and very little synoptic support,
scattered thunderstorm development will be supported by significant
moisture advection within a warm advection regime across Northeast
Mississippi and Northwest Alabama beginning around 6 PM. CAPE
profiles appear conducive of deep convection with LI values reaching
-6 in West Alabama. MLCAPE values of 800-1200 J/kg and increasingly
large curved hodographs will be sufficient for storms with supercell
characteristics after 6 PM. A tornado or two and isolated damaging
winds appear possible with these storms in our northwestern counties
through midnight. Thereafter, storms should congeal into a slow-
moving line. As the approaching cold front becomes parallel with the
deep-layer flow, training thunderstorms could result in isolated
flash flooding with rainfall amounts of 2 to 3 inches.

The front should finally reach the I-20 corridor around daybreak on
Wednesday with decreasing rain rates and amounts as the front slows
to a crawl across the middle of the forecast area. The temperature
forecast behind the front is quite challenging with huge variation
from model to model. Northerly surface winds veering to the
southwest at 850 mb will support post-frontal isentropic lift. Our
forecast has trended cooler with the anticipation of post-frontal
clouds. These numbers could be several degrees too high if we remain
socked in with low clouds all day.

87/Grantham

.LONG TERM...
/Updated at 0340 AM CST Tue Feb 22 2022/

Wednesday through Friday.

Broad mid/upper-level ridging is expected to remain situated to our
south across the Gulf of Mexico and western Caribbean. Low-level
ridging and the associated surface high pressure system is better
felt across the western Atlantic & Bahamas. This will continue to
foster presence of southwesterly flow aloft across the lower
Mississippi River Valley and the Deep South Wednesday night along
with rising heights and a retreating warm front. Thereafter, a
shortwave trough is progged to eject across the Plains toward the
Mid/Upper Mississippi River Valley on Thursday. This will promote
cyclogenesis to our southwest on Thursday morning, and this low
pressure system should propagate northeastward along a quasi-
stationary frontal boundary positioned from near the ArkLaTex to the
TN Valley area into Thursday afternoon. Best rain chances through
this period will remain to our northwest as a result, and most
places likely stay warm and dry on Thursday. The shortwave should
near the Ohio Valley/Great Lakes regions Thursday night. By then,
the trailing/accelerating cold front is forecast to move across the
Deep South along with a corridor of rain showers, and perhaps a few
thunderstorms. This activity will should move across the forecast
area throughout Friday morning with much cooler, drier air following
behind from the northwest. Departing dynamics aloft and frontolysis
will lead to a gradual decline of rain coverage/intensity into
Friday afternoon.

Saturday and Sunday.

A more westerly flow regime is progged to stretch across the
south/southeast CONUS by this weekend with a broad footprint of high
pressure encompassing much of the central CONUS. Dry, northerly
surface winds are expected on Saturday with cool diurnal
temperatures as a result. However, most operational models depict an
elongated zone of shear vorticity stretched from the Northeast
toward the High Plains on Saturday, with a positively tilted
shortwave positioned at the end. This perturbation is progged to
advance east late Saturday and into Sunday which would favor
isentropic ascent and light rain chances across the antecedent cool
air mass across the Deep South.

40/Sizemore

&&

.AVIATION...
12Z TAF Discussion.

IFR ceilings will continue at most locations through 15-16Z with
improvement expected thereafter. Winds will continue to transition
from southeasterly to southerly while increasing in magnitude.
Isolated showers could form near KTCL by late morning or early
afternoon, but impacts should be minimal. Most of the thunderstorm
activity from 00-06z should stay just north of the KTCL to KBHM
corridor before finally affecting those sites after 06Z.

87/Grantham

&&

.FIRE WEATHER...

Strong southerly flow will persist through this evening along
with increasing moisture content. 20 ft winds will range 8-12
mph. This will coincide with a system in the region which will
impact areas northwest this evening and tonight with thunderstorms
and locally heavy rainfall. This activity will shift southeast
tomorrow morning along a weakening front. RH values will remain
elevated on Wednesday as a result.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  58  68  54  76 /  20  80  60  20  10
Anniston    75  61  69  57  77 /  10  50  60  20  10
Birmingham  75  60  68  58  77 /  20  70  60  20  10
Tuscaloosa  77  61  67  58  78 /  30  70  50  20  20
Calera      76  61  68  59  78 /  20  50  50  20  10
Auburn      77  61  75  59  78 /  10  10  30   0   0
Montgomery  81  64  80  59  82 /  10  10  30   0  10
Troy        81  62  81  60  81 /  10  10  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flood Watch from 3 PM CST this afternoon through Wednesday
morning for the following counties: Fayette...Lamar...Marion...
Walker...Winston.

&&
Hazardous weather outlook, Feb 22, 6:50 AM CST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
650 AM CST Tue Feb 22 2022

ALZ011>015-017>050-231600-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
650 AM CST Tue Feb 22 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Fog development is possible across southeastern portions of Central
Alabama through 9 AM with visibilities as low as one mile in a few
places.

A few severe storms are possible between 6 PM and midnight across
northwestern portions of Central Alabama or along and northwest of
Interstate 59. A tornado or two and isolated damaging winds up to 60
mph appear possible. In addition to the severe weather threat, there
is a potential for 2 to 3 inches of rain with these storms which may
result in localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor flooding is forecast along portions of the Tombigbee River
Thursday into Friday. Please see the latest flood statements for
more details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
late this afternoon into tonight.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:02 PM CSTRiver Flood WarningBMXGreene, Pickens, Sumter7 days
Feb 21, 9:33 PM CSTFlood WatchBMXBlount, Fayette, Lamar, Marion, Walker, Winston35 hr
Feb 22, 8:44 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter9 days
Feb 22, 8:56 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo8 days
Feb 22, 5:11 PM CSTSpecial Weather StatementBMXChilton34 min

Nearby

River Flood Warnings in Alabama, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.